MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO, CN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO, CN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 567P
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Respiratory Tract Infection (2420)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware of an allegation that a new user reported an upper respiratory tract infection after using his cpap device for 10-15 days.He received an injection at his hospital consultation due to his general discomfort.After two more additional trials of cpap of therapy for 10 days, the user experienced the same symptoms, despite having his machine checked out and adjusted.His physician suggested to stop using the device.The manufacturer has requested the return of the device.The investigation is on-going.On completion of the manufacturer's investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
Section h10 was captured incorrectly in the previous report.It should be reported as:  the manufacturer became aware of an allegation that a new user reported an upper respiratory tract infection after using his cpap device for 10-15 days.He received an injection at his hospital consultation due to his general discomfort.After two more additional trials of cpap of therapy for 10 days, the user experienced the same symptoms, despite having his machine checked out and adjusted.His physician suggested to stop using the device.The device was returned to the manufacturer's service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed by the manufacturer.There were four errors found.The manufacturer concludes that they could not confirm the customer's allegation and there was no visible foam degradation and unit is scrapped.Section h1: type of reportable event was captured incorrectly in the previous report as a malfunction.It has been corrected serious injury in this report.Sections h7 and h9 were missed in the initial report.They have been updated and corrected in this report. .
 
Additional Manufacturer Narrative
The manufacturer became aware of an allegation that a new user reported an upper respiratory tract infection after using his cpap device for 10-15 days.He received an injection at his hospital consultation due to his general discomfort.After two more additional trials of cpap of therapy for 10 days, the user experienced the same symptoms, despite having his machine checked out and adjusted.His physician suggested to stop using the device.The device was returned to the manufacturer's service center for further evaluation.  the device was evaluated.There was no mention of visual findings to the external part of the device.  the internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed by the manufacturer.There were four errors found.  the manufacturer concludes that they could not confirm the customer's allegation and there was no visible foam degradation and unit is scrapped.Section h3: type of reportable event was captured incorrectly in the previous report as a malfunction.It has been corrected serious injury in this report.  in this report, section d9, g3, h3, h6 has been updated.

Brand Name
REMSTAR AUTO, CN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12931946
Report Number2518422-2021-07715
Device Sequence Number5761054
Product Code BZD
UDI-Device Identifier00606959031142
UDI-Public00606959031142
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number567P
Device Catalogue Number567P
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer08/28/2023
Not provided
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date03/21/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale